Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Diabetic, traveling. Taking insulin. Fasting sugar level more. Advise to take or not glysophage?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9086 Questions
I am a diabetic patient under control through Hum insulin 30/70.
I am on tour on train , therefore not in a position to inject insulin in my body for last 2 days,but could
administered Galvus Met 50/1000 daily once.
to day i checked through glucose meter fasting sugar level and the result appeared 386.
Could please advice whether i can take glyciphage G 2 in lieu of insulin.
Your advice will be of much value to us
Posted Sat, 28 Apr 2012 in Diabetes
Answered by Dr. Praveen Tayal 20 minutes later

Thanks for posting your query.

Fasting blood glucose of 386 is very high.
Oral hypoglycemic drug like ‘Glyciphage’ are not likely to control such elevated blood glucose levels.

It is best to continue taking Human insulin which you can get yourself injected at the railway pharmacy as per your doctor's prescription. Also, do consult a physician for proper treatment to control your blood glucose levels once you reach your destination.

I hope this answers your query effectively. In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.

Wish you good health.

Above answer was peer-reviewed by
Follow-up: Diabetic, traveling. Taking insulin. Fasting sugar level more. Advise to take or not glysophage? 3 hours later
I expected the answer from a doctor specialized in medicine or diabetes but surprised to see the doctor is specialized in orthopedic .
Please therefore render proper service as you are highlighting in your web site.
There are few relevant answer missing like should i continue with Galvus met what shall be steps to decrease sugar level on this scenario.
Truly i am not satisfied.
Answered by Dr. Praveen Tayal 7 hours later

Thanks for writing again.

The opinion we provide is purely based on availability of a doctor at that particular time.
If you wish to have a general physician's specific views you can opt for 'Ask A Specialist' package where a Specialist Physician will answer.

Hope you understand our point of view.

You can continue taking Galvus met as prescribed by your physician but it alone will not be able to control your blood glucose levels adequately. Right now it seems that there is no substitute for human insulin for rapid and effective blood glucose control.

I have taken a curbside consult from a Diabetologist in my group.

He agrees with my advice too and has given the same treatment options. So do not worry.

Write back if you have further queries. Wishing you a trouble free speedy recovery.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor